MAUDE Adverse Event Report: COOK INC RING TRANSJUGULAR INTRAHEPATIC LIVER ACCESS AND BIOPSY SET; DYB INTRODUCER, CATHETER

COOK INC RING TRANSJUGULAR INTRAHEPATIC LIVER ACCESS AND BIOPSY SET; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 02/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: dsa team leader.Pma/510(k) #: k171820.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a ring transjugular intrahepatic liver access and biopsy set was inspected in a stock room.The nurse noted a hair-like fiber in the product packaging.The product was unopened and did not make patient contact.No other adverse effects were reported for this incident.
 
Additional Manufacturer Narrative
D10 ¿ product received on: 26feb2020.Investigation ¿ evaluation: it was reported that a ring transjugular intrahepatic liver access and biopsy set had a hair-like fiber within its sealed packaging.This was noted after the item was pulled from stock.The product was not opened and it did not make patient contact.Cook became aware of this event upon being notified by townsville hospital.The patient reportedly experienced no adverse effects as a result of this incident.A review of the complaint history, device history record, instructions for use (ifu), and quality control of the device, as well as a visual inspection, were conducted during the investigation.One device was returned sealed and unopened.A dark fiber of an unknown origin is visible within the pouch.Additionally, a document based investigation evaluation was performed.Sufficient inspection activities are in place to identify this failure mode prior to distribution.The risks of this device are acceptable when weighed against the benefits.The device is shipped with instruction for use (ifu) which provides the following information to the user related to the reported failure mode: how supplied "do not use the product if there is doubt as to whether the product is sterile." a review of the device history record (dhr) was also conducted as a part of the investigation.The dhr for the reported lot records no nonconformances.A database search revealed no other complaints from the complaint lot at the time of investigation.Since there are no related nonconformances or other complaints from this lot, there is no evidence that nonconforming product exists in house or in the field.Based on the information provided, the examination of foreign matter sealed inside the unopened device, and the results of the investigation, it was concluded that a manufacturing and quality control deficiency was the main cause of failure.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
RING TRANSJUGULAR INTRAHEPATIC LIVER ACCESS AND BIOPSY SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9720495
Report Number1820334-2020-00393
Device Sequence Number329557
Product Code DYB
UDI-Device Identifier00827002297692
UDI-Public(01)00827002297692(17)220805(10)9861044
Combination Product (Y/N)N
Initial Reporter CountryAU
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/05/2022
Device Model NumberN/A
Device Catalogue NumberRTPS-100-10.0
Device Lot Number9861044
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2020
Initial Date Received by Manufacturer 02/05/2020
Supplement Date Received by Manufacturer04/21/2020
Initial Report FDA Received Date02/18/2020
Supplement Report FDA Received Date04/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1